Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS El Paso, TX

May 8, 2007Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at May 8, 2007, 5:53 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2007, 5:53 PM MDT (23:53 UTC)
Expired
May 8, 2007, 9:00 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Whole counties

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 082353
FFWEPZ
NMC013-090300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
553 PM MDT TUE MAY 8 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 900 PM MDT

* AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM   
AND GARFIELD...IN ADDITION TO LOCATIONS ALONG INTERSTATE 25 AND   
HIGHWAY 187 IN THAT AREA.

NATIONAL WEATHER SERVICE DOPPLER RADAR NOW ESTIMATES THAT 
SLOW-MOVING THUNDERSTORMS HAVE DROPPED UP TO TWO INCHES OF RAIN  
OVER PORTIONS OF INTERSTATE 10 AND HIGHWAY 187 NEAR SALEM...OR NORTH 
OF HATCH BETWEEN 450 AND 550 PM MDT. ADDITIONAL THUNDERSTORMS TO THE 
WEST ARE EXPECTED TO TRACK OVER THIS SAME AREA THROUGH 700 PM THIS 
EVENING...ADDING TO THE RAINFALL TOTAL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL 
PASO.

LAT...LON 3278 10726 3278 10710 3269 10702 3266 10708
      3266 10713 3264 10715 3264 10720 3262 10728
      3277 10728

$$
PIEPER
1 follow-up statement
000 
WGUS74 KEPZ 090255
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
854 PM MDT TUE MAY 8 2007

NMC013-090301-
DONA ANA NM-
854 PM MDT TUE MAY 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR NORTHWESTERN
DONA ANA COUNTY...

THE HEAVIEST RAINS ASSOCIATED WITH A LINE OF STRONG THUNDERSTORMS 
THAT HAS PASSED THROUGH NORTHERN DONA ANA COUNTY...HAVE NOW PUSHED 
OFF TO THE SOUTH AND EAST OF THE GARFIELD...SALEM AND HATCH AREAS. 
AS SUCH...THE IMMEDIATE THREAT FOR FLASH FLOODING HAS SUBSIDED...AND 
THE FLASH FLOOD WARNING FOR NORTHWESTERN HUDSPETH COUNTY WILL BE 
ALLOWED TO EXPIRE AT 900 PM MDT.

CONTINUE TO BE CAUTIOUS WHEN DRIVING IN THE AREA...AS 
LESS-WIDESPREAD FLOODING OF URBAN AREAS AND LOW LYING AREAS MAY 
CONTINUE. NEVER DRIVE YOUR AUTOMOBILE THROUGH WATER. TURN AROUND... 
DONT DROWN.

LAT...LON 3278 10726 3278 10710 3269 10702 3266 10708
      3266 10713 3264 10715 3264 10720 3262 10728
      3277 10728

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:38 PM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 8, 2:38 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 PM MDT TUE MAY 8 2007

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ACROSS THE BORDERLAND THROUGH WEDNESDAY
EVENING. WITH THUNDERSTORMS HEAVY RAIN...SMALL HAIL AND STRONG
WINDS ARE POSSIBLE. THERE IS A ALSO A CHANCE FOR FLOODING IN
EXTREME WESTERN TEXAS AND SOUTH CENTRAL NEW MEXICO THIS EVENING
AND OVERNIGHT. THURSDAY A RIDGE OF HIGH PRESSURE BUILDS OVER THE
REGION...DRYING AND WARMING THINGS THROUGH THE WEEKEND.

&&

.DISCUSSION...
LOW PRESSURE TROUGH SITTING ACROSS ARIZONA AND NEW MEXICO INTO
COLORADO. WITH THE MOISTURE ASSOCIATED WITH THIS LOW AND INSTABILITY
PRESENT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY.
CONDITIONS CONTINUE TO LOOK FAVORABLE FOR SEVERE STORMS WITH GOOD
VERTICAL WIND SHEAR...DEEP CAPE AND ABUNDANT MOISTURE. GOLF BALL
SIZE HAIL MAY BE REPEATED TODAY WITH THE VERY STRONG
THUNDERSTORMS.

HAVE A FLASH FLOOD WATCH OUT FOR THE EAST COUNTIES IN THE CWA AS
PW VALUES OF .65 FROM THIS MORNING ARE ABOUT 170% OF NORMAL FOR
THIS TIME OF YEAR. THE CURRENT MODEL GUIDANCE SHOWS THE GREATEST
INSTABILITY SOUTH OF THE BORDER WITH CORFIDI VECTORS STEERING THE
STORMS NORTHEAST. HAVE LEFT THE WESTERN COUNTIES OUT OF THE WATCH AS
THE MOISTURE AND INSTABILITY THERE DO NOT LOOK AS FAVORABLE. THAT
BEING SAID...ISOLATED FLASH FLOODING CANNOT BE RULED OUT WEST OF
THE RIVER.

THIS WAVE WILL MOVE OUT OF THE REGION LATE WEDNESDAY. AS A RIDGE
OF HIGH PRESSURE BUILDS IN BEHIND THE EXITING LOW...THINGS WILL
DRY AND WARM. THIS RIDGE WILL REMAIN IN PLACE INTO NEXT
WEEK.

&&

.AVIATION...VALID 09/00Z-10/00Z.
SCT TSTMS WILL DEVELOP OVER MUCH OF NEW MEXICO AND EASTERN ARIZONA
THIS EVENING AND TONIGHT. THESE STORMS WILL AFFECT THE SOUTHERN
HALF OF TWEB ROUTE 195 AND ALL OF ROUTE 196. CONDITIONS WILL
GENERALLY BE VFR...BUT EXPECT MVFR OR IFR CONDITIONS ALONG WITH
GUSTY WINDS...POSSIBLE HAIL AND HEAVY DOWNPOURS NEAR ANY TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 51  78  54  87  59 /  30  20  10   0   0
SIERRA BLANCA TX        49  71  51  85  55 /  40  30  20   0   0
LAS CRUCES              51  77  54  88  58 /  30  20  10   0   0
ALAMOGORDO              47  75  52  84  55 /  30  20  20   0   0
CLOUDCROFT              36  56  39  63  42 /  40  30  20   0   0
TRUTH OR CONSEQUENCES   49  75  51  84  55 /  30  20  10   0   0
SILVER CITY             45  71  49  77  51 /  40  20  10   0   0
DEMING                  51  80  52  89  56 /  30  10  10   0   0
LORDSBURG               49  81  52  90  56 /  30  10  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ024-025-032.

TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ055-056.

&&

23/21
Hazardous weather outlook, May 8, 2:00 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 AM MDT TUE MAY 8 2007

NMZ022>025-030>032-TXZ055-056-091245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
200 AM MDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT.
STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE WITH A FEW STORMS
PRODUCING HAIL OVER AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 40
MPH. LOCALLY HEAVY RAINS POSSIBLE WITH OVER AN INCH OF RAIN FALLING
AND PRODUCING FLOODING OVER ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH BRIEF HEAVY RAINS
...WIND GUSTS TO 50 MPH AND SMALL HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...MAINLY
EAST OF THE RIO GRANDE.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:59 AM MDTFlash Flood WarningEPZDoña Ana61 min
May 8, 3:01 AM MDTSevere Thunderstorm WarningEPZDoña Ana59 min
May 8, 11:52 AM MDTFlash Flood WatchEPZ18 hr

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.